Migraine Changed This Morning

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

SnowOnFire
New Member


Date Joined Sep 2005
Total Posts : 7
   Posted 9/23/2005 9:25 AM (GMT -7)   
This morning while sitting at my desk, I had an attack of violent stabbing pains in my head.  My husband and sister-in-law were with me at the time.  The intense pain lasted a few minutes, then tapered off over the following 15 minutes and now it feels not like the usual migraine headaches but more like I've been hit in the head by something hard, or I've fallen on my head.  The sharp stabbing pains are now coming periodically.  After the initial episode, I felt a cool sensation trickling in my head.  I have a doctor's appointment this afternoon. 
 
Has anyone experienced anything like this?
 
Thanks.
 
Snow

SnowOnFire
New Member


Date Joined Sep 2005
Total Posts : 7
   Posted 9/23/2005 5:38 PM (GMT -7)   

Update from last post:

The doctor wanted me to go back on amotripoline.  I declined.  He suggested prednizone.  I didn't want to take that either.  He then suggested propranylol.  I'm going to try this plus the Topomax.  The doctor has no idea what is causing the sharp pains in my head but is sending me for a spinal x-ray on Monday.

If you have any comments or any ideas at all as to why I might be having these sharp head pains, please let me know.

Many thanks.

Snow


Nicky (coquitlam55)
Veteran Member


Date Joined Jul 2005
Total Posts : 505
   Posted 9/23/2005 9:20 PM (GMT -7)   

Hello SnowOnFire,

I have no idea what causes the sharp pains but I can tell you that I experience them. I get the sharp pains periodically, often during times of extreme stress.

I can summize that it might be that a blood vessel is putting pressure on an extremely sensitive nerve that sends sharp pains each time the blood vessel throbs. That's the best I can think of with my usual disclaimer that I have no medical training just lots of personal experience.

It sounds like you have done the right thing. Whenever headaches change its a good idea to see the doctor.


Nicky
________________________________________________________________________________
 
The secret of health for both mind and body is not to mourn for the past, not to worry about the future, or not to anticipate troubles, but to live in the present moment wisely and earnestly.   Buddha


tysmyboo
Veteran Member


Date Joined Dec 2004
Total Posts : 921
   Posted 9/24/2005 9:47 AM (GMT -7)   

What made you decline the first two meds? (I have taken them both)

I am also taking Topamax and Inderal...which is my combo and working well right now...

I also have "ice pick" headaches which seems to me what  you are describing right now. Let us know what the doctor said.

Sara


Sara-Migraine/Headache Forum Moderator
 
Thanks for Visiting HealingWell.com


SnowOnFire
New Member


Date Joined Sep 2005
Total Posts : 7
   Posted 9/24/2005 10:11 AM (GMT -7)   
Sara,

I had tried the amotripoline for a while and just can't use it, it exhausts me. I have two kids and work at my husband's business, so I would rather take any other option that doesn't physically expend me. I was very hesitant to take the prednizone because a friend of mine was on it and she didn't care much for the side effects, so I was nervous about trying it. I thought the propranolol might be best because I also have mild arythmia and propranolol is a beta blocker, so it might help with that problem too.

The stabbing pains in the head type episodes really scare me, do you get scared too when you have them?

It frightened me so much that I got all my personal papers in order and left notes for my children and husband. I thought I was going to die the pain was so incredibly bad, I was screaming in pain.

Snow

tysmyboo
Veteran Member


Date Joined Dec 2004
Total Posts : 921
   Posted 9/24/2005 10:13 AM (GMT -7)   
You are on now....meet me in the chat...do you know how???

Sara-Migraine/Headache Forum Moderator
 
Thanks for Visiting HealingWell.com


tysmyboo
Veteran Member


Date Joined Dec 2004
Total Posts : 921
   Posted 9/24/2005 10:15 AM (GMT -7)   
Amitryptaline...I always spell that wrong...ha ha made me tired a lot too...and gain weight, just as prednisone did.
 
Meet me in chat...we'll talk about the ice picks and possible Clusters...
Sara-Migraine/Headache Forum Moderator
 
Thanks for Visiting HealingWell.com

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 12, 2017 8:45 PM (GMT -7)
There are a total of 2,904,652 posts in 318,776 threads.
View Active Threads


Who's Online
This forum has 158156 registered members. Please welcome our newest member, Peeshi.
372 Guest(s), 10 Registered Member(s) are currently online.  Details
sevenyearssick, Serenity Now, Redeemed, magoo2, garyi, Scooterbuglyme, k07, irish4me, straydog, BOB 46